Category Archives: Yoga

  • Turning co…ool to Hot !!!

    Posted on by Dr. Shweta Labde

    Puzzled by the title ???? I shall elaborate the meaning, it indicates the change of season, from winter to summer. Ayurveda terms this change as ‘Rutu Parivartan’. Ayurveda explains 6 rutus in a year, namely Shishir, Vasant, Grishma, Varsha, Sharad, & Hemant. The upcoming rutu – which likely falls from mid-March to mid-May – The “Vasant Rutu”, is the junction of these two seasons, where in the climate is neither too hot and nor too cold. The season changes its nature and qualities, and so does the body and its doshas. Hence it is very important to modify our diet and lifestyle accordingly to avoid seasonal illness. The sanchit (accumulated) kapha in the previous shishir rutu, starts liquefying with the increased warmth of the vasant rutu, which then spreads out and rests in sinuses, masks jatharagni and weakens it, resulting in indigestion, appetite loss, migrane, headache, acidity, cough, etc. Ayurveda explains some Do’s and Dont’s to prevent these ailments : Do’s in Vasant Rutu – Diet : Have foods which are easy to digest. Grains like
    Read More »

    Posted on by Dr. Shweta Labde
  • ADHD in children – An Ayurvedic perspective

    Posted on by Dr. Shweta Labde

            Attention deficit hyperactivity disorder (ADHD) manifests in childhood with symptoms of hyperactivity, impulsivity, and/or inattention. In addition, there are other secondary symptoms associated with ADHD such as insomnia, learning disabilities, and delayed language development. The symptoms affect cognitive, academic, behavioural, emotional and social functioning. ADHD is found to be more common in boys than girls. It often continues into adolescence and adulthood. If left untreated, it leaves millions of children and adults incapacitated causing a lifetime of frustrated dreams and emotional pain. The most commonly prescribed modern medications are central nervous system stimulants combined with counselling and cognitive behavioural interventions. The role of dopamine and nor-epinephrine regulation in patients with ADHD is considered the most important in treatment. The symptoms associated with ADHD cease only for the time these medications are active within the body. When the medication wears off, the symptoms return. A patient taking these medications needs to continue taking them throughout his/her life. There are many potential side effects of stimulants, including: decreased appetite, poor growth, dizziness, insomnia/
    Read More »

    Posted on by Dr. Shweta Labde


Ask an Expert

shweta@ayurvedalive.in
Ayurveda